Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 11, 2001, 8:44 PM CDT for Mississippi County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2001, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 11, 2001, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 120145 SVRPAH MOC133-120215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 844 PM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI * UNTIL 915 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHARLESTON...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... CHARLESTON BERTRAND ANNISTON STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3690 8953 3677 8937 3698 8916 3702 8935I
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 11, 2:40 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT WED APR 11 2001 AT 18Z...AN IMPRESSIVE 998 MB LOW WAS CENTERED NEAR HAYES IN NORTHEAST KANSAS. ALTHOUGH A LITTLE SLIGHTLY WEST THAN THE 18Z MSAS LOCATION...ALL OF THE MODELS ARE CLOSE IN POSITION...BUT SLIGHTLY HIGHER IN SFC PRESSURE. MAIN CONCERN FOR THIS AFTN CONVECTION WILL BE THE DEPTH OF LOW LEVEL MSTR AND DEGREE OF DRYING ALOFT...BOTH OF WHICH COULD SEVERLY LIMIT CONVECTIVE ACTIVITY OVER CWA. LIT 12Z SOUNDING INDICATED MAIN MSTR INFLUX BETWEEN 295-300 MB LAYER. MAIN MOISTURE COLUMN WITH FRONT/A.K.A DRYLINE/ IS RUNNING ABOUT 50-70 MILES/ 1 TO 2 HOURS/ FURTHER E THAN PROGGED BY ETA. THIS WOULD PLACE THE MAIN AXIS OF DEEPEST MSTR AROUND PAH-EVV LINE AROUND 01Z...THEN SPREADING TO THE ERN LIMB OF THE CWA BY 07Z. ETA PROGGED A SECONDARY LINE OF CONVECTION TO DEVELOP W OF THE MS RIVER OVER SERN MO BY 03Z...BUT GIVEN CURRENT SATL TRENDS OF CLOUDS/DEVELOPING CONVECTION OVER AR/LA...I WILL LIKELY LEAVE THE BEST CHANCE FOR PCPN OVER WRN KY...AND POSSIBLY SWRN IN. TRANSITION FROM A DEEP S/WV TROF TO EMBEDDED MINOR S/WV IMPULSES IN W-SWLY ORIENTED ZONAL FLOW THU THROUGH SAT WILL COMPLICATE POP FCST FOR WRN KY. AVN/ETA STILL SHOW SLIGHT DIFFERENCES OF MAIN MSTR AXIS OVER WRN KY...GIVEN THE RELATIVE CIRCULATION WITH EACH PASSING S/WV. WITH THIS IN MIND...WILL LIKELY GO TO A LOWER POP OR NO POP CAT EVENT. SAT AND SUN FCST ARE SOMEWHAT IN QUESTION AS TWO S/WV FROM NRN/SRN STREAMS ARE PROGGED BY AVN TO BRIEFLY PHASE LATE SUN BEFORE NWLY FLOW AND BUILDING RIDGE MOVE INTO PLACE. I WILL KEEP A CHANCE OF SHOWERS...AND A FEW THUNDERSTORMS IN MON AND TUE FCST...BUT WILL GO DRY ON WED. WL LEAN TO AVN MOS FOR MAX/MINS AND MEX TEMPS FOR EXTENDED. AS A FINAL NOTE...WL HOLD OFF ON ANY WIND ADVISORY THIS AFTN...AS BEST SUSTAINED GRADIENT WINDS AND GUSTS SHOULD STAY TO THE NW OF THE PAH CWA. ANY SIGNIFICANT GUSTS WILL LIKELY BE DUE TO DOWNWARD TRANSPORT OF AIR FROM SHOWER AND/OR THUNDERSTORMS. .PAH...NONE. SMITH
In the hours before
Special weather statement, Apr 11, 8:26 PM CDT, 18 minutes before
ILZ092-MOZ111-112-114-120155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 826 PM CDT WED APR 11 2001 A STRONG THUNDERSTORM WILL PASS THROUGH THE SIKESTON AND CHARLESTON MISSOURI AREAS BY 845 PM. AT 820 PM...A STRONG THUNDERSTORM WAS JUST SOUTHWEST OF SIKESTON... MOVING NORTHEAST AT 50 MPH. THE STORM WILL BE NEAR CHARLESTON AT 830 PM...AND CAIRO ILLINOIS AT 850 PM. THE MAIN THREAT WITH THIS STORM WILL BE STRONG CWINDS...POSSIBLY GUSTING NEAR 50 MPH. FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE ALSO LIKELY. YORK
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.